Alert archive / Tennessee / River Flood Warnings in 2011
River Flood Warning 110, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Dec 25, 2011, 8:45 AM CST for Hardin County, Tennessee. It took effect at Dec 27, 2011, 11:29 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 25, 2011, 8:45 AM CST (14:45 UTC)
- In effect from
- Dec 27, 2011, 11:29 PM CST
- Expired
- Dec 26, 2011, 7:52 AM CST
- In force
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
County Hardin County, TN
The radar
The Columbus AFB radar (KGWX), 145 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tennessee River at Savannah (SAVT1).
- Action stage
- 365 ft
- Minor stage
- 370 ft
- Moderate stage
- 375 ft
- Major stage
- 388 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03593500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
512 WGUS44 KMEG 251445 FLWMEG BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 845 AM CST SUN DEC 25 2011 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE TENNESSEE RIVER AT SAVANNAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && TNC071-261445- /O.NEW.KMEG.FL.W.0110.111228T0529Z-000000T0000Z/ /SAVT1.1.ER.111228T0529Z.111228T1200Z.000000T0000Z.NO/ 845 AM CST SUN DEC 25 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE TENNESSEE RIVER AT SAVANNAH * FROM TUESDAY DECEMBER 27 UNTIL FURTHER NOTICE. * AT 08 AM SUNDAY THE STAGE WAS...366.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 370.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE TUESDAY DECEMBER 27 AND CONTINUE TO RISE TO NEAR 370.5 FEET BY WEDNESDAY DECEMBER 28. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. AT 371.0 FEET...FEDERAL ROAD IS FLOODED AT LICK CREEK NORTH OF HAMBURG. PARTS OF LACEFIELD DRIVE ARE COVERED BY FLOOD WATER. $$
1 follow-up statement
882 WGUS84 KMEG 261352 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 752 AM CST MON DEC 26 2011 THE FLOOD WARNING HAS BEEN CANCELED FOR THE TENNESSEE RIVER AT SAVANNAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && TNC071-261422- /O.CAN.KMEG.FL.W.0110.000000T0000Z-111226T1352Z/ /SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 752 AM CST MON DEC 26 2011 FORECAST INFORMATION FOR TENNESSEE RIVER AT SAVANNAH * AT 07 AM MONDAY THE STAGE WAS 366.1 FEET. * NO FLOODING IS CURRENTLY FORECAST. * FLOOD STAGE IS 370.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 366.2 FEET WEDNESDAY DECEMBER 28. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Dec 25, 5:07 AM CST, 3 hours 38 minutes earlier.
Area forecast discussion, Dec 25, 5:07 AM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 507 AM CST SUN DEC 25 2011 .DISCUSSION... /ISSUED 355 AM CST SUN DEC 25 2011/ EARLY MORNING TEMPERATURES RANGE FROM THE MIDDLE 30S TO LOWER 40S ACROSS THE MIDSOUTH...COOLEST IN WEST TENNESSEE NEAR THE TENNESSEE RIVER...WITH THE WARMEST IN PORTIONS OF NORTH CENTRAL MISSISSIPPI. CLOUD COVER VARIES GREATLY FROM SOUTH TO NORTH...WITH CLOUDY CONDITIONS ACROSS MOST OF NORTH MISSISSIPPI...AND ONLY A FEW HIGH CLOUDS IN THE MISSOURI BOOTHEEL AND NORTHEAST ARKANSAS. RAIN IS NOT MAKING MUCH PROGRESS NORTH AS EXPECTED. SHOWERS ARE ONGOING SOUTH OF A LINE FROM TUNICA TO TUPELO. INDIVIDUAL SHOWERS ARE TRACKING TO THE EAST AT AROUND 50 MPH...BUT THE OVERALL RAIN MASS IS SHIFTING VERY SLOWLY TO THE NORTH. PRECIPITATION WILL TAPER OFF THROUGH MIDDAY TODAY AS A SHORTWAVE RIDGE BUILDS IN FROM THE WEST. RAINFALL ACCUMULATION WILL BE HEAVIEST NEAR THE ALABAMA STATE LINE IN NORTHEAST MISSISSIPPI...BUT STILL NO MORE THAN AROUND A TENTH OF AN INCH. GUIDANCE HAS COME IN A BIT COOLER AND SLOWER WITH THE NEXT STORM SYSTEM. A CUTOFF LOW WILL LIKELY TAKE ITS TIME LATE SUNDAY INTO NEXT WEEK SHIFTING OUT OF THE SOUTHERN PLAINS...GENERALLY FOLLOWING THE RED RIVER ACROSS NORTH TEXAS. THE POSITION OF THE UPPER LEVEL LOW IS SLIGHTLY FARTHER SOUTH THAN PREVIOUS RUNS. A SURFACE LOW WILL DEVELOP IN THE NATURAL BAROCLINIC ZONE ALONG THE TEXAS COAST THEN MOVE QUICKLY INLAND ACROSS LOUISIANA INTO CENTRAL MISSISSIPPI TUESDAY NIGHT. THIS IS A FAIRLY GOOD SETUP FOR SNOW IN THE MIDSOUTH. HOWEVER...EVEN THOUGH TEMPERATURES ARE SLIGHTLY COOLER IN CURRENT MODEL RUNS...THEY STILL DO NOT LOOK COOL ENOUGH FOR MUCH HIEMAL WEATHER. AT THIS TIME WILL CARRY A RAIN/SNOW MIX IN A SMALL PORTION OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL MONDAY NIGHT INTO TUESDAY MORNING... DIRECTLY UNDER THE 540DM UPPER LEVEL LOW. ELSEWHERE...EXPECT ONLY COLD RAIN. IF GUIDANCE CONTINUES TO TREND COOLER THE SNOW AREA COULD BE EXPANDED...BUT DO NOT FEEL THAT SCENARIO IS LIKELY AT THIS TIME. ANY SNOW WILL CHANGE BACK TO RAIN EARLY TUESDAY AS TEMPERATURES WARM. THE LOW WILL TRACK TO THE NORTHEAST ACROSS THE APPALACHIANS ON TUESDAY. CONSIDERABLE WRAP AROUND MOISTURE WILL KEEP A FEW RAIN SHOWERS ACROSS THE MIDSOUTH THROUGH THE DAY TUESDAY. SKIES WILL REMAIN CLOUDY THROUGH THE DAY. RAIN WILL COME TO AN END LATE TUESDAY. THE AIRMASS BEHIND THE STORM SYSTEM DOES NOT LOOK CONSIDERABLE COLDER...BUT CLEARING SKIES WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING WEDNESDAY AND THURSDAY MORNINGS. DRY WEATHER IS EXPECTED WEDNESDAY INTO THE WEEKEND. NORTHWEST FLOW WILL SET UP ACROSS THE MIDSOUTH. A COUPLE OF UPPER LEVEL DISTURBANCES WILL SHIFT ACROSS THE AREA...BUT MOISTURE IS NOT EXPECTED TO BE SUFFICIENT TO PRODUCE MUCH MORE THAN A FEW CLOUDS. TEMPERATURES WILL TREND SLIGHTLY WARMER THURSDAY THROUGH THE WEEKEND. HIGHS BY SATURDAY SHOULD APPROACH 60 DEGREES AT THE WARMEST LOCATIONS. 30/SIRMON && .AVIATION... 12Z TAF SET VFR CONDITIONS GENERALLY EXPECTED OVER NEXT 24 HOURS. THE ONE EXCEPTION WILL BETWEEN TAF ISSUANCE AND 16Z AT KTUP WHERE MVFR VSBYS AND/OR CIGS COULD MOVE IN TEMPORARILY DUE TO A HEAVIER RAIN BAND. OTHERWISE ONLY MID TO HIGH CLOUDS EXPECTED OVER THE AREA. LIGHT WINDS EXPECTED THROUGH THE PERIOD. KRM && && .PRELIMINARY POINT TEMPS/POPS... MEM 58 39 52 39 / 20 10 80 100 MKL 59 30 53 40 / 20 10 50 100 JBR 57 34 42 34 / 10 10 70 100 TUP 57 35 56 43 / 50 10 60 100 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Nearby
River Flood Warnings in Tennessee, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.